Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 4, NWS Tucson, AZ

March 4, 20226 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 4, 2022, 2:18 AM MST for 6 counties in Arizona. It took effect at Mar 4, 2022, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2022, 2:18 AM MST (09:18 UTC)
In effect from
Mar 4, 2022, 10:00 AM MST
Expired
Mar 4, 2022, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2022-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2022-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS75 KTWC 040918
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
218 AM MST Fri Mar 4 2022

AZZ503-507>514-042230-
/O.NEW.KTWC.WI.Y.0004.220304T1700Z-220305T0200Z/
Upper Santa Cruz River Valley/Altar Valley-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Sierra Vista, Benson, Willcox, 
Clifton, Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, 
Bisbee, Canelo Hills, Mount Lemmon, and Summerhaven
218 AM MST Fri Mar 4 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph
  expected. Strongest values in the mountains and wind prone
  locations.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San 
  Pedro River Valley, Eastern Cochise County below 5000 feet, 
  Upper Gila River Valley, White Mountains of Graham and 
  Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua 
  Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains and Catalina and Rincon Mountains.

* WHEN...From 10 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Reduced visibilities due to blowing dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
373 
WWUS75 KTWC 041815
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1115 AM MST Fri Mar 4 2022

AZZ508-050200-
/O.NEW.KTWC.DU.Y.0003.220304T1815Z-220305T0200Z/
/O.CON.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/
Eastern Cochise County below 5000 feet-
Including the city of Willcox
1115 AM MST Fri Mar 4 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust. For the Wind
  Advisory, southwest winds 25 to 40 mph with gusts up to 50 mph.

* WHERE...Eastern Cochise County below 5000 feet.

* WHEN...Until 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced
  visibility, especially when traveling along I-10 in Cochise
  County. Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503-507-509>514-050200-
/O.CON.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/
Upper Santa Cruz River Valley/Altar Valley-
Upper San Pedro River Valley-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Sierra Vista, Benson, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
1115 AM MST Fri Mar 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph 
  expected. Strongest values in the mountains and wind prone 
  locations.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Upper San 
  Pedro River Valley, Eastern Cochise County below 5000 feet, 
  Upper Gila River Valley, White Mountains of Graham and 
  Greenlee Counties, Galiuro and Pinaleno Mountains, Chiricahua 
  Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains and Catalina and Rincon Mountains.

* WHEN...From 10 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Reduced visibilities due to blowing dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
156 
WWUS75 KTWC 050158
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
658 PM MST Fri Mar 4 2022

AZZ508-050300-
/O.EXP.KTWC.DU.Y.0003.000000T0000Z-220305T0200Z/
/O.EXP.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/
Eastern Cochise County below 5000 feet-
Including the city of Willcox
658 PM MST Fri Mar 4 2022

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Isolated channels of blowing dust, especially east of Willcox, 
will diminish by 8 pm. Winds will continue to diminish overnight.

$$

AZZ503-507-509>514-050300-
/O.EXP.KTWC.WI.Y.0004.000000T0000Z-220305T0200Z/
Upper Santa Cruz River Valley/Altar Valley-
Upper San Pedro River Valley-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Nogales, Sierra Vista, Benson, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
658 PM MST Fri Mar 4 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Winds will continue to diminish overnight.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 2:12 PM MST, 12 hours 6 minutes earlier.

Area forecast discussion, Mar 3, 2:12 PM MST, 12 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
212 PM MST Thu Mar 3 2022

.SYNOPSIS...Expect much warmer than normal temperatures today
along with a chance for light showers in Cochise County and along
the AZ/NM border this evening and tonight. A series of weather
systems will pass through over the weekend leading to strong gusty
winds, especially Friday afternoon. Isolated to scattered showers
are possible north of Tucson and in Graham and Greenlee Counties.

&&

.DISCUSSION...It's another much warmer than normal day across
southeast Arizona. Moisture is starting to move into Cochise
County as evidenced by the cloud cover thanks to a trough off the
coast of California. This will be the first of a series of troughs
that will impact the region this weekend. There is also a very
weak shortwave out ahead of the trough. Hi-res guidance shows
light to moderate showers forming this evening and overnight
mainly in Cochise County and along the AZ/NM border. Although,
can't rule out an isolated shower or two as far west as Tucson.
Any rainfall will be light with showers dissipating by the early
morning.

Friday the trough off the coast of California moves through
Arizona bringing gusty southwesterly winds area wide. Wind speeds
look to be just under wind advisory criteria but strong enough
for critical fire weather conditions to be met. Expect sustained
speeds 20-30 mph with gusts up to 45 mph. As a result a Red Flag
Warning will be in affect Friday afternoon. RH values may be just
outside critical thresholds thanks to the showers tonight, but
will still likely be in the mid teens. Blowing dust will also be a
concern especially along I-10 east of Wilcox, where reduced
visibilities will be a possibility.

Rain chances begin Friday afternoon in western Pima County and
Pinal County, then Friday night into Saturday are mainly confined
to Pinal, Graham, and Greenlee Counties. Valley rain and mountain
snow amounts will be light. Another trough moves through Saturday
into Sunday with a third moving through early next week. This
will lead to more gusty winds Saturday afternoon, although speeds
will be slightly less than Friday. Sunday, precip chances will be
confined to the White Mountains with breezy winds for areas east
of Tucson. After Sunday the forecast will be dry.

Temperatures will much cooler starting Friday with highs around
normal Friday and Saturday. Sunday will be the coldest day with
temperatures 10-15 degrees below normal. Temperatures warm
slightly early next week, but the third trough helps keep
temperatures 4-8 degrees below normal.

&&

.AVIATION...Valid through 05/00Z.
Breezy winds will continue into this evening at 10-15 kts gusting 20-
25 kts, shifting from SSW to SE between 02z-04z. Winds decrease to
around 10 kts or less overnight with FEW-SCT clouds lowering to 9k-
12k feet between 00z-08z. Scattered showers will be possible,
primarily east of KTUS and KOLS overnight with another round of
showers to the north of KTUS Friday afternoon. Southwest winds will
increase late Friday morning, peaking 04/20z-05/00z at 18-28 kts
gusting 25-35 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...
Breezy in eastern areas this afternoon before a passing storm
system brings strong southwest winds Friday afternoon and
Saturday. Critical fire weather conditions are likely Friday. A
Red Flag Warning will be in effect for areas south and east of
Tucson. Winds will be slightly reduced Saturday along with a
modest moisture increase, however brief localized critical fire
weather conditions will again be possible mainly in Cochise
County. Sunday expect breezy winds mainly along the AZ/NM border,
but below critical thresholds. The passing storm systems will also
lead to a few mainly light showers north of Tucson and in Graham
and Greenlee Counties. After that, expect dry conditions with a
warming trend by the middle of next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 6 PM MST Friday for AZZ151-152-
154.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:15 AM MSTBlowing Dust AdvisoryTWCCochise8 hr

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.